Alert archive / Oregon / High Wind Warnings in 2009
High Wind Warning 6, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 15, 2009, 2:55 PM PST for 4 counties in Oregon; Siskiyou County, California. It took effect at Nov 16, 2009, 10:00 AM PST. It was in force for 24 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2009, 2:55 PM PST (22:55 UTC)
- In effect from
- Nov 16, 2009, 10:00 AM PST
- Expired
- Nov 17, 2009, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 66 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 9:38 PM PST | NON-TSTM WND GST 51 | 4 Ssw Weed, CA | PEAK WIND RECORDED AT 2104 PST. ELEVATION 4000 FEET. 2 MILES WEST OF INTERSTATE 5. WIND HAS BEEN GENERALLY INCREASING THROUGH THE EVENING. |
| Nov 16, 11:54 PM PST | NON-TSTM WND GST 54 | 4 Ssw Weed, CA | WINDS GUSTING TO 51 AS OF 8 AM THIS MORNING. |
| Nov 17, 5:14 AM PST | HEAVY RAIN 1.68 | 4 Ne Gold Beach, OR | 12 HOUR AMOUNT FROM 5 PM TO 5 AM. |
| Nov 17, 6:50 AM PST | HEAVY RAIN 1.4 | 1 Wnw Coos Bay, OR | MEASURED FROM 10 PM UNTIL 650AM |
| Nov 17, 7:00 AM PST | HEAVY RAIN 1.52 | N Langlois, OR | MEASURED FROM 1030 AM UNTIL 7 AM. |
| Nov 17, 7:10 AM PST | HEAVY RAIN 1.69 | 3 Sse Coos Bay, OR | MEASURED FROM 10 PM UNTIL 7 AM. |
| Nov 17, 9:18 AM PST | NON-TSTM WND DMG | 4 W Paisley, OR | VEHICLE TIPPED OVER IN STRONG WINDS ON HIGHWAY. |
| Nov 17, 9:43 AM PST | HEAVY RAIN 1.4 | 8 Nne Powers, OR | 5 PM TO 9 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 152255 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PST SUN NOV 15 2009 ORZ021-022-161200- /O.UPG.KMFR.HW.A.0004.091116T1800Z-091117T1200Z/ /O.NEW.KMFR.HW.W.0006.091116T1800Z-091117T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 255 PM PST SUN NOV 15 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 30 TO 45 MPH LATE MONDAY MORNING WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR THE SHORE...INCLUDING POSSIBLE GUSTS NEAR 80 MPH AROUND CAPE BLANCO. STRONG WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-161200- /O.UPG.KMFR.HW.A.0004.091117T0000Z-091117T1500Z/ /O.NEW.KMFR.HW.W.0006.091117T0000Z-091117T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 255 PM PST SUN NOV 15 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH LATE MONDAY AFTERNOON WITH OCCASIONAL GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR WEED. GUSTY WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-161200- /O.UPG.KMFR.HW.A.0004.091117T0000Z-091117T1800Z/ /O.NEW.KMFR.HW.W.0006.091117T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 255 PM PST SUN NOV 15 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 35 TO 50 MPH LATE MONDAY AFTERNOON WITH OCCASIONAL GUSTS TO 75 MPH. WINDS WILL BE STRONGEST ALONG HIGHWAY 31 NEAR SUMMER LAKE AND SILVER LAKE. GUSTY WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ DW
5 follow-up statements
000 WWUS76 KMFR 161101 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 AM PST MON NOV 16 2009 ORZ021-022-170000- /O.CON.KMFR.HW.W.0006.091116T1800Z-091117T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 301 AM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 30 TO 45 MPH LATE MONDAY MORNING WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR THE SHORE...INCLUDING POSSIBLE GUSTS NEAR 80 MPH AROUND CAPE BLANCO. STRONG WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-170000- /O.CON.KMFR.HW.W.0006.091117T0000Z-091117T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 301 AM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH LATE MONDAY AFTERNOON WITH OCCASIONAL GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR WEED. GUSTY WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-170000- /O.CON.KMFR.HW.W.0006.091117T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 301 AM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 35 TO 50 MPH LATE MONDAY AFTERNOON WITH OCCASIONAL GUSTS TO 75 MPH. WINDS WILL BE STRONGEST ALONG HIGHWAY 31 NEAR SUMMER LAKE AND SILVER LAKE. GUSTY WINDS WILL CONTINUE MONDAY NIGHT BEFORE TAPERING OFF LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ PETRUCELLI
000 WWUS76 KMFR 162312 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 312 PM PST MON NOV 16 2009 ORZ021-022-171200- /O.CON.KMFR.HW.W.0006.000000T0000Z-091117T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 312 PM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH EARLY THIS EVENING. WINDS WILL BE STRONGEST NEAR THE SHORE...INCLUDING POSSIBLE GUSTS NEAR 80 MPH AROUND CAPE BLANCO. THESE STRONG WINDS WILL REACH A PEAK AROUND MIDNIGHT THEN TAPER OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-171200- /O.CON.KMFR.HW.W.0006.091117T0000Z-091117T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 312 PM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 65 MPH EARLY THIS EVENING. WINDS WILL BE STRONGEST NEAR WEED. STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-171200- /O.CON.KMFR.HW.W.0006.091117T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 312 PM PST MON NOV 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 35 TO 50 MPH WITH GUSTS TO 75 MPH THIS EVENING. WINDS WILL BE STRONGEST ALONG HIGHWAY 31 NEAR SUMMER LAKE AND SILVER LAKE. GUSTY WINDS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF LATE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ DW
000 WWUS76 KMFR 171152 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PST TUE NOV 17 2009 ORZ021-022-171300- /O.EXP.KMFR.HW.W.0006.000000T0000Z-091117T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 352 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. STRONG SOUTHWEST WINDS HAVE PEAKED ALONG THE COAST THIS MORNING. AS OF THREE THIRTY PACIFIC STANDARD TIME WINDS HAD FALLEN BELOW WARNING LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM PST THIS MORNING. $$ CAZ081-171500- /O.CON.KMFR.HW.W.0006.000000T0000Z-091117T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 352 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO BRIEFLY INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH EARLY THIS MORNING BEFORE DIMINISHING. WINDS WILL BE STRONGEST IN THE SHASTA VALLEY NEAR WEED. THESE STRONG WINDS WILL DIMINISH AROUND 7AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-171800- /O.CON.KMFR.HW.W.0006.000000T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 352 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTH WINDS 25 TO 35 WITH GUSTS AROUND 50 MPH ARE EXPECTED TO INCREASE THIS MORNING TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. WINDS WILL BE STRONGEST ALONG HIGHWAY 31 NEAR SUMMER LAKE AND SILVER LAKE. THESE GUSTY WINDS WILL DIMINISH BELOW WARNING LEVELS LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ BTL
000 WWUS76 KMFR 171449 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 649 AM PST TUE NOV 17 2009 CAZ081-171600- /O.EXP.KMFR.HW.W.0006.000000T0000Z-091117T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 649 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. WINDS AT THE COAST HAVE DECREASED TO 25 TO 35 MPH AND WILL DECREASE FURTHER TO 15 TO 20 MPH LATER THIS MORNING. $$ ORZ031-171800- /O.CON.KMFR.HW.W.0006.000000T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 649 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTH WINDS 25 TO 35 WITH GUSTS AROUND 50 MPH ARE EXPECTED TO INCREASE THIS MORNING TO 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. WINDS WILL BE STRONGEST ALONG HIGHWAY 31 NEAR SUMMER LAKE AND SILVER LAKE. THESE GUSTY WINDS WILL DIMINISH BELOW WARNING LEVELS LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$
000 WWUS76 KMFR 171808 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1008 AM PST TUE NOV 17 2009 ORZ031-171915- /O.EXP.KMFR.HW.W.0006.000000T0000Z-091117T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1008 AM PST TUE NOV 17 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE AFTERNOON WITH SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH LIKELY THROUGH THE REST OF THE MORNING. $$ SVEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 15, 9:21 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 15, 9:21 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
921 AM PST SUN NOV 15 2009
.DISCUSSION...THE FORECAST WILL BE UPDATED TO ISSUE A HIGH WIND
WATCH FOR THE SHASTA VALLEY AND LAKE COUNTY FROM LATE MONDAY
AFTERNOON INTO TUESDAY MORNING. THE HIGH WIND WATCH IS ALREADY IN
EFFECT FOR THE COASTAL ZONES FROM LATE MONDAY MORNING THROUGH
MONDAY NIGHT. THE EARLIER THINKING WAS THAT WINDS IN CENTRAL
SISKIYOU AND LAKE COUNTIES WOULD LIKELY BUILD TO ADVISORY LEVELS
BUT THE 12Z GFS AND NAM HAVE RAISED GRADIENTS UP A NOTCH.
OTHERWISE...THE FORECAST IS FOR A COUPLE OF DRY DAYS TODAY AND
MONDAY WITH MID AND HIGH LEVEL CLOUDS MAINLY OVER OREGON DUE TO A
WARM FRONT. THE MAIN SECTION OF THE FRONT WILL REMAIN OVER
WASHINGTON AND NORTHERN OREGON. THE CLOUDS WILL DIMINISH TONIGHT
WHICH SHOULD ALLOW STRATUS AND PATCHY VALLEY FOG TO DEVELOP IN
SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY LATE TONIGHT INTO
MONDAY MORNING.
&&
.AVIATION...CONDITIONS WILL BE VFR TODAY EXCEPT FOR MVFR AND
ISOLATED IFR IN THE ROGUE AND ILLINOIS VALLEYS THIS MORNING. MID AND
HIGH LEVEL CLOUDS PREVENTED IFR FROM DEVELOPING IN COOS AND
DOUGLAS COUNTIES OVERNIGHT. THESE CLOUDS WILL PERSIST ACROSS
SOUTHERN OREGON TODAY.
&&
.PREV DISCUSSION... /ISSUED 240 AM PST SUN NOV 15 2009/
DISCUSSION...THE MAIN CONCERN AHEAD WILL BE INCREASING WINDS OVER
THE MARINE WATERS AND ALONG THE COAST MONDAY AFTERNOON AND NIGHT.
THERE IS A GALE WATCH OUT FOR THE MARINE WATERS AND WELL BE ISSUING
A HIGH WIND WATCH FOR THE COAST STARTING MONDAY AFTERNOON AND
LASTING INTO MONDAY NIGHT.
SUNDAY THROUGH SUNDAY NIGHT...THE UPPER RIDGE WILL FLATTEN TODAY
WHICH WILL BRING ADDITIONAL MID AND HIGH LEVEL CLOUDS OVER MOST OF
THE CWA. MEANWHILE A WARM FRONT WILL MOVE NORTH OF THE CWA TODAY.
THERE IS THE POTENTIAL FOR OFF/ON LIGHT RAIN IN NORTHERN COOS AND
NORTHWEST DOUGLAS COUNTIES...OTHERWISE EXPECT DRY CONDITIONS.
TEMPERATURES WILL START OUT COLD EAST OF THE CASCADES AND WEST SIDE
VALLEYS. LITTLE OR NO MIXING EXPECTED DURING THE DAY SO WOULD NOT
EXPECT AFTERNOON HIGHS TO BE MUCH DIFFERENT THAN YESTERDAY.
MONDAY THROUGH MONDAY NIGHT...DRY CONDITIONS WILL CONTINUE MONDAY
WITH HIGH PRESSURE CENTERED SOUTHEAST OF THE CWA. A COLD FRONT WILL
GRADUALLY MOVE TOWARDS THE COAST WHICH WILL LEAD TO INCREASING WINDS
OVER THE WATERS. THE MODELS CONTINUE TO ADVERTISE A STRONG COLD
FRONT APPROACHING THE OREGON COAST MONDAY NIGHT. THE NAM AND GFS
SUGGEST A LOW WILL SPIN UP NEAR 130 W BY MONDAY EVENING. THE NAM IS
A LITTLE STRONGER COMPARED TO THE GFS...BUT BOTH WOULD SUGGEST THE
POTENTIAL FOR STRONG WINDS OVER THE MARINE WATERS AND COAST MONDAY
NIGHT. IN FACT WINDS OVER THE MARINE WATERS COULD GET CLOSE TO 50
KTS AND 35-45 WITH OCCASIONAL GUST TO 60 MPH MPH ALONG THE COAST.
ALSO WINDS IN THE SHASTA VALLEY AND EAST OF THE CASCADES WILL
INCREASE AND COULD REACH ADVISORY CRITERIA. REGARDING
PRECIPITATION...IT WILL REACH THE COAST OVERNIGHT
MONDAY...THEN MOVE INLAND EARLY TUESDAY MORNING.
TUESDAY THROUGH TUESDAY NIGHT...THE SURFACE LOW IS PROJECTED TO MOVE
INTO VANCOUVER ISLAND EARLY TUESDAY MORNING AND WINDS WILL DECREASE
OVER THE WATERS AND COAST. HOWEVER THEY WILL CONTINUE TO REMAIN
FAIRLY STRONG ALONG AND EAST OF THE CASCADES. PRECIPITATION WILL
CONTINUE TO MOVE INLAND AND WILL BE IN SHOWER FORM. SNOW LEVELS WILL
START OUT AT AROUND 6000 FEET TUESDAY MORNING...THEN LOWERING TO
4500-5500 FEET IN THE AFTERNOON. THE UPPER LEVEL TROUGH WILL MOVE
OVER THE CWA TUESDAY NIGHT WITH SHOWERS EXPECTED TO CONTINUE. SNOW
LEVELS WILL CONTINUE TO LOWER BETWEEN 3000-3500 FEET BY EARLY
WEDNESDAY MORNING. ITS AT THIS TIME WHERE THERE IS CONCERN FOR
ACCUMULATING SNOW OVER HWY 140 AND SISKIYOU SUMMIT WITH THE
POTENTIAL FOR A FEW INCHES BY DAYBREAK TUESDAY.
WEDNESDAY THROUGH WEDNESDAY NIGHT...THE GFS SUGGEST THE UPPER TROUGH
WILL MOVE OUT OF THE CWA WEDNESDAY MORNING WITH WEAK RIDGING IN THE
AFTERNOON. THE ECMWF SHOWS ANOTHER TROUGH MOVING IN WEDNESDAY NIGHT.
BOTH MODELS SHOW A SURFACE LOW SPINNING UP NEAR 140W AND 50 N AND
TRACKING NORTHEAST. GIVEN THE POSITION OF THE LOW...WOULD NOT EXPECT
WINDS ALONG THE COAST AND OVER THE WATERS TO BE AS STRONG AS MONDAY
NIGHT...BUT WILL WARRANT CLOSE WATCHING. ANOTHER STRONG COLD FRONT
WILL REACH SOUTHWEST OREGON LATE WEDNESDAY NIGHT. THE ECMWF AND GFS
DIFFER WITH RESPECT TO WHERE MOST OF THE SIGNIFICANT PRECIPITATION
WILL BE DIRECTED AT. THIS WILL HAVE TO BE EVALUATED DAY TO DAY.
BEYOND WEDNESDAY...THE OPERATIONAL MODELS ALL POINT TO A PROGRESSIVE
PATTERN FROM THURSDAY THROUGH EARLY NEXT WEEK WITH A SERIES OF
STORMS MOVING INTO OREGON. THE DETAILS REGARDING THE TIMING AND
INTENSITY OF EACH STORM EVENT IS SKETCHY. THE ENSEMBLES ALSO POINT
TOWARDS A PROGRESSIVE PATTERN THROUGH EARLY NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR ORZ021-ORZ022.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR ORZ031.
CA...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO
1 PM PST MONDAY FOR PZZ356.
HAZARDOUS SEAS WARNING FROM 10 AM MONDAY TO 10 PM PST TUESDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 1 PM MONDAY TO 4 AM PST TUESDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST MONDAY FOR PZZ350.
GALE WARNING FROM 10 AM MONDAY TO 4 AM PST TUESDAY FOR PZZ350-
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM PST MONDAY FOR PZZ370.
GALE WARNING FROM 7 AM MONDAY TO 4 AM PST TUESDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 10 AM
PST MONDAY FOR PZZ376.
DWHazardous weather outlook, Nov 15, 9:59 AM PST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 959 AM PST SUN NOV 15 2009 ORZ021-022-161600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 959 AM PST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT MONDAY MORNING THROUGH LATE MONDAY NIGHT. PLEASE SEE WEATHER MESSAGE FORE MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-161600- CENTRAL SISKIYOU COUNTY- 959 AM PST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-161600- CENTRAL AND EASTERN LAKE COUNTY- 959 AM PST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:08 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Lake | 13 hr |
| Nov 15, 2:51 AM PST | Gale Warning | MFR | 37 hr | |
| Nov 15, 2:51 AM PST | Hazardous Seas Warning | MFR | 8 days | |
| Nov 15, 2:45 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 61 hr |
| Nov 15, 2:56 PM PST | Storm Warning | MFR | 37 hr |
Nearby
High Wind Warnings in Oregon, 2009High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.